Secondary bronchiolitis obliterans organizing pneumonia during treatment of chronic hepatitis C: role of pegylated interferon alfa-2a
Revista da Sociedade Brasileira de Medicina Tropical
DATA DE PUBLICAÇÃO
The treatment of chronic hepatitis C has frequent side effects such as cytopenias and neuropsychiatric symptoms. However, pulmonary toxicity associated with interferon is rarely described. This paper describes the clinical case of a 67-year-old female patient with chronic hepatitis C who presented an acute onset of dry cough, dyspnoea, and fever 36 weeks after the use of pegylated interferon alfa-2a and ribavirin. The lung biopsy confirmed the diagnosis of a bronchiolitis obliterans organizing pneumonia (BOOP). Corticotherapy was initiated, with clinical and radiological improvement. This paper aims to advise physicians to this occasional, though severe, adverse event related to hepatitis C virus (HCV) treatment.
- Bronchiolitis obliterans organizing pneumonia.
- Expectoration of large bronchial casts secondary to the treatment of chronic hepatitis c with pegylated interferon and ribavirin
- Quasispecies Heterogeneity within the E1/E2 Region as a Pretreatment Variable during Pegylated Interferon Therapy of Chronic Hepatitis C Virus Infection
- Treatment of chronic hepatitis C with recombinant interferon alfa.
- Celiac disease onset after pegylated interferon and ribavirin treatment of chronic hepatitis C